California, 2018Avalanche and Flood in California, March 20 to 23, 2018
March 20 to 23, 2018 · NWS REV · 35 events in 8 counties and zones
The first part of this storm consisted of warm air advection precipitation that spread through the northern Sierra. Moist upslope flow brought precipitation into Mono County at the same time.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first part of this storm consisted of warm air advection precipitation that spread through the northern Sierra. Moist upslope flow brought precipitation into Mono County at the same time. The second part of this storm moved into the Sierra Nevada on the 21st and 22nd in the form of a fairly significant atmospheric river, tapping a deep plume of moisture moving in from the Eastern Pacific.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 20, 2:43 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 20, 2:43 AM PST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Reno NV
343 AM PDT Tue Mar 20 2018
.SYNOPSIS...
A period of light valley rain and higher elevation snow is expected
this evening and tonight. A much stronger atmospheric river type
storm pushes into the region Wednesday night through early Friday
morning. This will bring periods of heavy valley rain and heavy
Sierra snow along with gusty winds. The weekend will be colder
with snow showers possible down to all valley floors.
&&
.SHORT TERM...
Clouds will be on the increase today as a period of light valley
rain and higher elevation snow begins this evening and tonight.
However, the main focus in the short-term forecast is the incoming
Atmospheric River (AR) storm poised to provide multiple feet of high
elevation snowfall (Sierra cement) and periods of heavy rain to
lower valleys in the Sierra and western Nevada. Main change in the
forecast was to continue to increase expected precipitation totals
Wed-Thu.
*TIMING: Initial light to moderate precipitation with this storm
begins on Wednesday in the Sierra but expecting the main period
of heaviest precipitation to begin Wednesday night into early
Thursday morning. Moderate to heavy precipitation continues
Thursday afternoon before quickly diminishing Thursday night as a
pronounced dry slot cuts off precipitation.
*SNOW LEVELS: AR storms are inherently warm systems as their
moisture has tropical origins. As such, snow levels on Wednesday
into Thursday morning will begin in the 7,500-8,500' range from
the Tahoe Basin extending southward into Mono County. Snow levels
will begin to drop in the late Thursday afternoon into evening
time frame as the cold front nears. There is still some timing
uncertainty on how quickly the front arrives but nonetheless,
late Thursday afternoon-evening looks to be the period where
travel deteriorates across most passes and snow will be possible
at Lake Tahoe level and along portions of Hwy 395 through Mono
County.
*RAIN/SNOW/HYDROLOGIC CONCERNS: This AR storm will provide heavy
rains and high elevation snowfall Wed-Thu with most
precipitation occurring Thursday. Overall, the main moisture
plume will be concentrated through the Sierra in Mono County
where 2-4 feet of snow will be possible above mainly 8,000' with
localized areas up to 6 feet along the crest in southern Mono
County. The Tahoe Basin will see up to 2-3 feet mainly above
7,500' with localized areas up to 4 feet along the crest. Snow
amounts below 7,500' are much lower confidence but generally
6-12" are possible down to 7,000' feet with a few inches possible
down to lake level by Thursday night.
This will be a rain event for western Nevada with moderate to heavy
rain expected on Thursday. 0.50-0.75" are possible across western
Nevada valleys. Rises on small creeks and streams can be expected
with some minor flooding possible in urban and poor drainage areas.
Minor flooding is also possible through the Sierra where snow has
not been removed to allow for drainage. There could also be rises on
small streams below 7000 feet that drain into the Tahoe basin and on
the east side of the Sierra. Although, main stem rivers do not look
like an issue, rises are expected on all rivers. The current
forecast takes the Middle Fork of the Feather River in Portola to
monitor stage, but at this point all other rivers are forecast to
remain below the point of concern. Fuentes
.LONG TERM...Friday onward...
The break in the precipitation between the warmer and colder
portions of the storms Friday morning is even more defined in latest
model guidance. Colder air moves into the region Friday as an upper
trough digs into northern CA/NV with a secondary cold frontal
boundary shifting through the region Friday night. This boundary
will provide the forcing to develop snow across the area with the
best chances in the Sierra, northeast California, and in western
Nevada mainly north of Highway 50. This is a fast moving feature and
there will only be a short period where the moisture and forcing
align, so am not expecting significant snow accumulations. However,
with snow levels at all valley floors, even light accumulations may
bring travel impacts across the region. A final passing shortwave
could bring one more chance for light snow showers Saturday night.
Considering we are getting into the latter part of March, most road
impacts from these lighter snows will be limited to the overnight
and early morning hours.
A warming and drying trend looks likely for next week, however
springtime is notorious for poor long range model guidance, so
nothing is a lock just yet. -Dawn
&&
.AVIATION...
Mid and high level clouds continue to stream into the region early
this morning, limiting the chances for fog formation. The one
exception is KTRK with patchy freezing fog through 16z this
morning.
A weak system will bring light rain and snow this afternoon and
evening with slightly lowered ceilings and terrain obscuration
possible. A much stronger storm is on tap for Wednesday and
Thursday with strong and gusty winds, and moderate to heavy
mountain snow and valley rain. Most precipitation should be
limited to the Sierra and northeast California on Wednesday, with
widespread spillover into western Nevada on Thursday. Terminals
should all just see rain, but expect widespread mountain
obscuration and periods of MVFR (30% chance IFR) ceilings and
visibility.
Winds will bring turbulence and wind shear, with local studies
indicating LLWS possible for KRNO Wednesday into Thursday. The
most likely periods for strongest valley winds will be Wednesday
and again Thursday afternoon. The period between will have heavy
precipitation which will dampen the wind speeds, however erratic
stronger gusts remain possible. Periods of snow showers are
possible for all airports Friday afternoon through Sunday morning
with the potential for minor accumulations, especially from 03z-
15z. -Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Wednesday afternoon through late
Thursday night above 7000 feet in NVZ002.
CA...Winter Storm Watch from Wednesday afternoon through late
Thursday night above 7500 feet in CAZ073.
Winter Storm Watch from Wednesday afternoon through late
Thursday night above 7000 feet in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Special weather statement, Mar 20, 2:09 AM PST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service RENO NV
309 AM PDT Tue Mar 20 2018
CAZ070>073-NVZ001>005-210000-
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell,
Portola, Susanville, Westwood, Sierraville, Loyalton,
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington,
Smith Valley, Mina, Schurz, Stateline, Glenbrook,
Incline Village, Sparks, Verdi, Gardnerville, Virginia City,
Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire,
and Gerlach
309 AM PDT Tue Mar 20 2018
...SIGNIFICANT WINTER STORM LATER WEDNESDAY THROUGH THURSDAY
NIGHT...
Light valley rain and Sierra snow and rain will develop today and
tonight, with some travel impacts possible for Sierra and
northeast California passes. A much stronger system will bring
lower valley rain, Sierra rain and snow, and gusty winds starting
on Wednesday and continuing until a cold front moves through late
Thursday into Friday morning.
Impact details Wednesday through Friday:
- SIERRA:
* Snow levels will start out fairly high, between 7500 and 8500
feet, Wednesday and Wednesday night before falling Thursday
night into Friday as colder air filters into the region. Several
feet of snowfall are likely in the High Sierra by Friday
morning. Snowfall in the Tahoe Basin below 7000 feet, and in
Mono County below 8000 feet, is more uncertain and will depend
on how fast snow levels fall. Still, significant travel impacts
for the main Sierra passes including Interstate 80 and Highway
50 are likely by Thursday, continuing into Friday morning...
with impacts to Highway 395 in Mono County possible by late
Thursday night.
* Strong winds are likely over mountain ridges, with periodic
stronger gusts surfacing in Sierra valley locations.
- WESTERN AND WEST-CENTRAL NEVADA:
* For Wednesday night and Thursday, rain is expected to develop in
the valleys and foothills of western Nevada. A few snowflakes
may mix in with the rain in the foothills by early Friday
morning, but accumulations are unlikely below 5500 feet.
* Winds are expected to be gusty, which could bring periodic
impacts to aviation and high-profile vehicles along with choppy
conditions on area lakes. Currently the two periods of strongest
winds look to be Wednesday and again Thursday afternoon.
http://weather.gov/reno
Event by event
26 heavy rain, 7 heavy snow, 1 avalanche, 1 flood. Local standard time, as filed.
Heavy Rain, El Dorado
- When
- March 20, 3:53 AM PST to March 23, 3:53 AM PST
- Where
- El Dorado County, (Tvl)tahoe Vly
- Reported by
- ASOS
- Coordinates
- 38.920, -120.000
ASOS TVL, South Lake Tahoe Airport reported 3.69 inches of storm total rainfall from 20 March 0353PST to 23 March 0353PST.
Heavy Rain, Mono
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Mono County, 15.43 mi SSW of Walker
- Reported by
- Mesonet
- Coordinates
- 38.304, -119.551
Mesonet station LVTC1, Leavitt Meadows reported 5.20 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Alpine
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Alpine County, 4.65 mi N of Sorensens
- Reported by
- Mesonet
- Coordinates
- 38.837, -119.887
Mesonet station TEM13, 4 miles northeast of Hope Valley reported 2.90 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Placer
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Placer County, 3.58 mi NW of Tahoe Pines
- Reported by
- Mesonet
- Coordinates
- 39.136, -120.219
Mesonet station WRDC1, 2 miles south of Alpine Meadows reported 7.30 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Mono
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Mono County, 18.33 mi SSW of Walker
- Reported by
- Mesonet
- Coordinates
- 38.276, -119.613
Mesonet station LELC1, 3 miles south-southeast of Sonora Pass reported 1.50 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Mono
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Mono County, 2.62 mi W of Silver Lake
- Reported by
- Mesonet
- Coordinates
- 37.780, -119.178
Mesonet station JEMC1, 5 miles west of June Lake reported 3.36 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Plumas
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Plumas County, 3.74 mi NNE of Cromberg
- Reported by
- Mesonet
- Coordinates
- 39.917, -120.645
Mesonet station GRZC1, 4 miles northeast of Cromberg reported 3.02 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Plumas
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- Plumas County, 11.74 mi NE of Genesee
- Reported by
- Mesonet
- Coordinates
- 40.180, -120.607
Mesonet station ANTC1 near Antelope Lake reported 3.32 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, El Dorado
- When
- March 20, 6:00 AM PST to March 23, 6:00 AM PST
- Where
- El Dorado County, 2.21 mi SSW of Meeks Bay
- Reported by
- Mesonet
- Coordinates
- 38.999, -120.131
Mesonet station RUBC1 near Meeks Bay reported 4.80 inches of storm total rainfall from 20 March 0600PST to 23 March 0600PST.
Heavy Rain, Mono
- When
- March 20, 6:04 AM PST to March 23, 6:04 AM PST
- Where
- Mono County, 0.82 mi NW of Toms Place
- Reported by
- Mesonet
- Coordinates
- 37.560, -118.678
Mesonet station RCEC1 at Toms Place reported 1.55 inches of storm total rainfall from 20 March 0604PST to 23 March 0604PST.
Heavy Rain, Mono
- When
- March 20, 6:12 AM PST to March 23, 6:12 AM PST
- Where
- Mono County, 4.08 mi NNE of Toms Place
- Reported by
- Mesonet
- Coordinates
- 37.607, -118.649
Mesonet station TS037, 3 northeast of Toms Place reported 1.28 inches of storm total rainfall from 20 March 0612PST to 23 March 0612PST.
Heavy Rain, Sierra
- When
- March 20, 6:30 AM PST to March 23, 6:30 AM PST
- Where
- Sierra County, 3.96 mi SSE of Sierraville Drwtr Ar
- Reported by
- Mesonet
- Coordinates
- 39.525, -120.329
Mesonet station RNYC1, 4 miles south-southeast of Sierraville reported 1.87 inches of storm total rainfall from 20 March 0630PST to 23 March 0630PST.
Heavy Rain, Sierra
- When
- March 20, 6:33 AM PST to March 23, 6:33 AM PST
- Where
- Sierra County, 14.2 mi SSW of Peavine
- Reported by
- Mesonet
- Coordinates
- 39.471, -120.087
Mesonet station SMDC1, 2 miles east of Stampede Reservoir reported 1.48 inches of storm total rainfall from 20 March 0633PST to 23 March 0633PST.
Heavy Rain, Mono
- When
- March 20, 6:46 AM PST to March 23, 6:46 AM PST
- Where
- Mono County, 1.8 mi SSW of Mammoth Lakes
- Reported by
- Mesonet
- Coordinates
- 37.626, -118.981
Mesonet station D5868, 1 mile southwest of Mammoth Lakes reported 1.21 inches of storm total rainfall from 20 March 0646PST to 23 March 0646PST.
Heavy Rain, Alpine
- When
- March 20, 6:48 AM PST to March 23, 6:48 AM PST
- Where
- Alpine County, 0.69 mi S of Markleeville
- Reported by
- Mesonet
- Coordinates
- 38.690, -119.770
Mesonet station MKEC1, Markleeville reported 3.64 inches of storm total rainfall from 20 March 0648PST to 23 March 0648PST.
Heavy Rain, Alpine
- When
- March 20, 6:48 AM PST to March 23, 6:48 AM PST
- Where
- Alpine County, 0.71 mi SSW of Markleeville
- Reported by
- Mesonet
- Coordinates
- 38.690, -119.775
Mesonet station MKEC1 near Markleeville, reported 3.64 inches of storm total rainfall from 20 March 0648PST to 23 March 0648PST.
Heavy Rain, Sierra
- When
- March 20, 6:49 AM PST to March 23, 6:49 AM PST
- Where
- Sierra County, 7.61 mi S of Peavine
- Reported by
- Mesonet
- Coordinates
- 39.562, -120.048
Mesonet station DOGC1, Dog Valley, reported a storm total rainfall of 3.41 inches from 20 March 0649PST to 23 March 0649PST.
Heavy Rain, Mono
- When
- March 20, 6:49 AM PST to March 23, 6:49 AM PST
- Where
- Mono County, 3.75 mi W of Bridgeport Bryant Ar
- Reported by
- RAWS
- Coordinates
- 38.272, -119.289
Mesonet station BPOC1, Bridgeport RAWS, reported 2.36 inches of storm total rainfall from 20 March 0649PST to 23 March 0649PST.
Heavy Rain, El Dorado
- When
- March 20, 6:51 AM PST to March 23, 6:51 AM PST
- Where
- El Dorado County, 0.38 mi NW of Meyers
- Reported by
- Mesonet
- Coordinates
- 38.855, -120.024
Mesonet station RWBC1 near Meyers reported 5.55 inches of storm total rainfall from 20 March 0651PST to 23 March 0651PST.
Heavy Rain, Lassen
- When
- March 20, 6:56 AM PST to March 23, 6:56 AM PST
- Where
- Lassen County, 5.11 mi E of Westwood
- Reported by
- Mesonet
- Coordinates
- 40.306, -120.903
Mesonet station WWDC1, 4 miles south-southwest of Fredonyer Pass reported 2.06 inches of storm total rainfall from 20 March 0656PST to 23 March 0656PST.
Heavy Rain, Placer
- When
- March 20, 6:57 AM PST to March 23, 6:57 AM PST
- Where
- Placer County, 1.67 mi SSW of Big Chief
- Reported by
- Mesonet
- Coordinates
- 39.199, -120.236
Mesonet station D9019 at Squaw Valley reported 4.12 inches of storm total rainfall from 20 March 0657PST to 23 March 0657PST.
Heavy Rain, Lassen
- When
- March 20, 7:00 AM PST to March 23, 7:00 AM PST
- Where
- Lassen County, 0.89 mi W of Johnstonville
- Reported by
- Mesonet
- Coordinates
- 40.378, -120.597
Mesonet station D2000, 3 east-southeast of Susanville reported 1.49 inches of storm total rainfall from 20 March 0700PST to 23 March 0700PST.
Heavy Rain, Mono
- When
- March 20, 7:00 AM PST to March 23, 7:00 AM PST
- Where
- Mono County, 1.68 mi NNW of Benton
- Reported by
- Mesonet
- Coordinates
- 37.843, -118.478
Mesonet station BETC1, 1 mile north of Benton reported 1.02 inches of storm total rainfall from 20 March 0700PST to 23 March 0700PST.
Heavy Rain, Lassen
- When
- March 20, 11:29 AM PST to March 23, 11:29 AM PST
- Where
- Lassen County, 6 mi WNW of Susanville
- Reported by
- Trained Spotter
- Coordinates
- 40.453, -120.755
Trained weather spotter 6 miles west-northwest of Susanville reported storm total rainfall of 4.52 inches from 20 March 1129PST to 23 March 1129PST.
Heavy Rain, Placer
- When
- March 20, 11:33 AM PST to March 23, 11:33 AM PST
- Where
- Placer County, 0.54 mi E of Homewood
- Reported by
- Public
- Coordinates
- 39.080, -120.160
Public in Homewood measured 5.30 inches of storm total rainfall from 20 March 1133PST to 23 March 1133PST. 0.89 inches of that rainfall fell from 22 March 1133PST to 23 March 1133PST.
Heavy Rain, Sierra
- When
- March 20, 4:30 PM PST to March 22, 4:30 PM PST
- Where
- Sierra County, 1 mi S of Sattley
- Reported by
- Trained Spotter
- Coordinates
- 39.605, -120.430
Trained weather spotter 1 mile south of Sattley reported 5.80 inches of rainfall from 20 March 1630PST to 22 March 1630PST. Before the 48-hour period, there was a foot of snow on the ground, which almost completely melted.
Heavy Snow, Greater Lake Tahoe Area
- When
- March 21, 2:59 AM PST to March 23, 2:59 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Heavenly Ski Resort reported 29.0 inches of snowfall from 21 March 0259PST to 23 March 0259PST.
Heavy Snow, Greater Lake Tahoe Area
- When
- March 21, 5:51 AM PST to March 23, 5:51 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Northstar Ski Resort reported 31.0 inches of snowfall from 21 March 0551PST to 23 March 0551PST.
Heavy Snow, Mono
- When
- March 21, 6:00 AM PST to March 22, 6:00 AM PST
- Where
- Mono forecast zone
- Reported by
- Public
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
Mammoth Mountain Ski Area reported 40.0 to 48.0 inches of snowfall from 21 March 0600PST to 22 March 0600PST.
Heavy Snow, Mono
- When
- March 21, 6:00 PM PST to March 22, 12:00 PM PST
- Where
- Mono forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
Military Unit operating at 8400 feet above the Marine Corps Mountain Warfare Training Center received 34.0 inches of snow from 21 March 1800PST to 22 March 1200PST.
Heavy Snow, Greater Lake Tahoe Area
- When
- March 22, 2:05 AM PST to March 23, 2:05 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Twenty-six inches of snowfall was reported at Squaw Valley Ski Resort from 22 March 0205PST to 23 March 0205PST. The report was made at an elevation of 8200 feet.
Heavy Snow, Mono
- When
- March 22, 2:56 AM PST to March 23, 2:56 AM PST
- Where
- Mono forecast zone
- Reported by
- Public
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
Mammoth Mountain Ski Resort measured 70.0 inches of snow from 22 March 0256PST to 23 March 0256PST.
Heavy Snow, Mono
- When
- March 22, 5:57 AM PST to March 23, 5:57 AM PST
- Where
- Mono forecast zone
- Reported by
- Public
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
June Mountain Ski Area measured 72.0 inches of heavy snow from 22 March 0557PST to 23 March 0557PST.
Avalanche, Mono
- When
- March 22, 11:00 AM PST to 11:01 AM PST
- Where
- Mono forecast zone
- Reported by
- Public
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
Avalanche occurred on McGee Mountain near mid-day. The slide traveled approximately 1700 feet through sagebrush and was 12-15 feet high in places. No people were reported trapped or injured.
Flood, El Dorado
- When
- March 22, 4:00 PM PST to March 23, 11:59 PM PST
- Where
- El Dorado County, 1.23 mi NNE of South Lake Tahoe to 1.25 mi NNE of South Lake Tahoe
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.946, -119.960
Tahoe Daily Tribune reported that heavy rainfall caused flooding at two residences in South Lake Tahoe along Bill Avenue on 22 March. No damage estimates were available.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in California, March 20 to 23, 20182 deaths · $2.8 million · EF0 · 31 events
- Heavy Snow in Ohio, March 20 to 21, 2018$375,000 · 6 events
- Winter Storm in Kentucky, March 20 to 21, 2018$200,000 · 11 events
- Hail and Damaging Winds in Florida, March 20, 2018$161,000 · 1.25 in hail · 11 events
- Winter Storm in West Virginia, March 20 to 21, 2018$58,000 · 5 events
- Winter Storm and Winter Weather in Virginia, March 20 to 21, 201828 events
- Winter Storm and Winter Weather in Ohio, March 20 to 21, 201827 events
- Hail and Damaging Winds in South Carolina, March 20, 2018$500 · 2 in hail · 22 events
- Hail and Damaging Winds in Florida, March 20, 2018$5,000 · 2 in hail · 21 events
- Winter Storm in Maryland, March 20 to 21, 201818 events
- Winter Storm in Pennsylvania, March 20 to 21, 201817 events
- Avalanche and Flood in Nevada, March 20 to 31, 201815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748909, 748884, 748894, 748901, 748904, 748914, 748928, 748933, 748938, 748878, 748896, 748879, 748887, 748876, 748916, 748939, 748872, 748913, 748881, 748923, 748877, 748874, 748906, 748868, 748864, 748957, 748966, 748965, 748956, 748949, 748959, 748963, 748961, 748948, 748954.